MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXAL085902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: review of the manufacturing records could not be completed as no lot number information was provided.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore: the patient presented for common iliac artery aneurysm repair.The gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was being advanced up and over through a aaa device (previously implanted in 2014) with the help of a dfs 12x45 sheath.The device was advanced to the 180° point and the doctor felt resistance.The doctor reported the vbx catheter shaft appeared to accordion.The doctor elected to remove the device at that point.During removal the stent separated from the balloon and delivery catheter, remaining in the sheath.The sheath was removed with the stent inside.Another vbx was successfully advanced and implanted.
 
Additional Manufacturer Narrative
Additional information: examination of the returned device revealed the following: the received device had dislodged from the delivery system inside the gore dry seal sheath; the device displayed catheter damage directly after the catheter strain relief, and from 89.5 to 90.5 cm from the catheter hub assembly; an attempt was made to pass a 12 french dilator down the introducer sheath; the dilator became stuck soon after entering the device and could not be advanced any further.The root cause for the dilator kinks, damage, and the inability to pass a dilator down the sheath could not be determined.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: review of the manufacturing records verified that the lot met release requirements.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8593494
Report Number2017233-2019-00327
Device Sequence Number11307811
Product Code NIO
UDI-Device Identifier00733132637669
UDI-Public00733132637669
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Catalogue NumberBXAL085902A
Device Lot Number20282948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/15/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVAR, (B)(6) 2014
Outcome Attributed to Adverse Event Other;
Patient Age82 YR